Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 184, NWS Kansas City, MO

October 15, 2014Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 15, 2014, 9:52 AM CDT for Cooper County, Howard County, Missouri. It took effect at Oct 15, 2014, 1:00 PM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2014, 9:52 AM CDT (14:52 UTC)
In effect from
Oct 15, 2014, 1:00 PM CDT
Expired
Oct 17, 2014, 3:00 AM CDT
In force
38 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Boonville (BOZM7).

Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:19 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 15, 5:19 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 AM CDT Wed Oct 15 2014

.DISCUSSION...
Issued at 301 AM CDT WED OCT 15 2014

Shortwave ridging with increasing thicknesses and warming
temperatures aloft will lead to warmer and dry weather conditions
across the area today. There will hardly be a cloud to obscure the
royal blue sky. Highs look to be similar or a few degrees warmer than
Tuesday over the western portions of the forecast area and much
warmer over the east where cloud cover prevailed all day. For
Thursday, the upper ridge axis will be nosing right over the forecast
area. At the lower levels and the surface a weak front moving into
Nebraska will lead to warming temperatures along/ahead of the front.
This will likely lead to temperatures climbing into the lower to
middle 70s across much of the area. Temperatures cool down slightly
behind the front for Friday but it will still be pleasant with highs
in the mid to upper 60s. Dry weather will continue into Saturday and
Sunday as high pressure spreads over the center of the country, and
this may knock temperatures back into the 50s and 60s. The next
chance for precipitation, for now, looks to arrive Sunday night.
Models have not been consistent in timing the upper wave, and still
aren't, so have just continued mention of low end chance PoPs for
Sunday night. These PoPs correspond the highest chances from the
latest NAEFS run, though are not as high. The upper ridge over the
west is then forecast to move over the central CONUS leading to a dry
Tuesday to Wednesday. The warmest temperatures associated with the
upper ridge though will be to our west. But we should still see close
to normal highs with temperatures in the upper 60s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 518 AM CDT WED OCT 15 2014

VFR conditions expected today with clear skies and unlimited
visibility. Winds will continue to be from the northwest at around 10
kts and then become light and variable tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...CDB
AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CDT WED OCT 15 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-160800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
300 AM CDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:19 AM CDTRiver Flood WarningEAXCarroll, Chariton3 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.